Thunderstorm Wind, Somerset
- When
- June 19, 1:45 PM EST to 1:49 PM EST
- Where
- Somerset County, Jackman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 45.633, -70.267
Trees uprooted
13 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 19, 9:12 AM EST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1012 AM EDT MON JUN 19 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SPC (STORM PRECICTION CENTER) HAS EXPANDED AREA OF SLIGHT CHANCE TO INCLUDE MOST OF THE FORECAST AREA...THUS ONLY MAJOR CHANGE IN FIRST PERIOD WILL BE TO ADD ENHANCED WORDING FOR STRONG GUSTY WINDS/POSSIBLE HAIL/HEAVY DOWNPOURS TO ALL ZONES. NO OTHER CHANGES ANTICIPATED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 302 AM EDT MON JUN 19 2006/ SHORT TERM /TODAY THROUGH MONDAY NIGHT/... SUMMERY CONDITIONS WITH DEWPOINTS IN THE MID 50S TO MID 60S. IN RESPONSE THERE IS PATCHY FOG AROUND THE REGION...PLUS SOME LOW CLOUDS AND FOG HAVE MOVED INTO THE MID COAST REGION OF MAINE. TEMPERATURES WILL AGAIN SOAR TO THE 80S AND LOWER 90S EXCEPT NEAR THE COAST TODAY. A PREFRONTAL TROUGH WILL MOVE THROUGH FROM WEST TO EAST TODAY WHICH WILL BRING SOME SHOWERS AND THUNDERSTORMS THAT WILL MOVE OFF THE COAST AFTER DARK. SPC HAS MOST OF NH IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. LONG TERM /TUESDAY THROUGH SUNDAY/... SHORTWAVE TROUGH SWINGS INTO THE REGION ON TUESDAY WITH ASSOCIATED COLD FRONT CROSSING THE REGION DURING THE AFTERNOON BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. COLD FRONT MOVES OFFSHORE TUESDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST. LOWER TEMPERATURES AND HUMIDITY ALONG BRIGHT SUNSHINE WILL LAST THROUGH WEDNESDAY. WEAK SHORTWAVE SHEARING THROUGH SOUTHERN CANADA ON THURSDAY WILL BRING ANOTHER CHANCE OF SHOWERS OR THUNDERSTORMS TO THE REGION. ASSOCIATED COLD FRONT SLOWLY CROSSES THE AREA THURSDAY EVENING FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE ON FRIDAY. AVIATION... PATCHY EARLY MORNING FOG WITH MAINLY MVFR CONDITIONS AND ISOLATED IFR WILL IMPROVE TO VFR THIS MORNING. CONDITIONS LOWERING TO MVFR IN SHOWERS AND THUNDERSTORMS FROM WEST TO EAST THIS AFTERNOON. MARINE... INCREASING SOUTHERLY WINDS AND BUILDING SEAS TODAY SO SMALL CRAFT ADVISORY IS UP. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...AIR STAGNATION ADVISORY FOR MEZ023>028 UNTIL 8 PM MONDAY. NH...AIR STAGNATION ADVISORY FOR NHZ013-014 UNTIL 8 PM MONDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 6 PM MONDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 923 AM EDT MON JUN 19 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-201330- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 923 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MAINE AND MUCH OF NEW HAMPSHIRE LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS SPOTTER REPORTS TODAY. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 933 AM EDT MON JUN 19 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-192145- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 933 AM EDT MON JUN 19 2006 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEW HAMPSHIRE AND WESTERN MAINE TODAY... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A POSSIBILITY OF SEVERE WEATHER OVER MUCH OF NEW HAMPSHIRE AND WESTERN MAINE LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON. WARM...MOIST AIR REMAINS IN PLACE AHEAD OF THE FRONT. THE ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AND THUNDERSTORMS WILL DEVELOP. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE SEVERE THUNDERSTORM INFORMATION. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 222 PM EDT MON JUN 19 2006 MEZ008-009-013-014-191900- CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- 222 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 300 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF MADRID...OR ABOUT 13 MILES SOUTHEAST OF RANGELEY...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PHILLIPS...MADRID...REDINGTON...AVON...STRONG...SALEM...NEW VINEYARD...NEW PORTLAND...KINGFIELD AND CARRABASSETT VALLEY THROUGH 300 PM EDT. AS THESE STORMS PASS...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 225 PM EDT MON JUN 19 2006 MEZ018-019-023-024-191915- COASTAL CUMBERLAND-COASTAL YORK-INTERIOR CUMBERLAND-INTERIOR YORK- 225 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 315 PM EDT... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SANFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRINGVALE...SANFORD...ALFRED...WATERBORO...GOODWINS MILLS... HOLLIS...SACO...BIDDEFORD...BUXTON AND OLD ORCHARD BEACH THROUGH 315 PM EDT. AS THIS STORM PASSES...EXPECT WIND GUSTS TO 45 MPH...AS WELL AS PEA TO MARBLE SIZED HAIL. IN ADDITION...AS MUCH AS THREE-QUARTERS OF AN INCH OF RAIN IS POSSIBLE IN 30 MINUTES...POSSIBLY RESULTING IN LOCALIZED STREET FLOODING. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. HAYES
The Portland,ME radar (KGYX), 194 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
13 thunderstorm wind, 3 hail. Local standard time, as filed.
Trees uprooted
Trees down in Lexington Township.
Trees and power lines down
Power pole down
Trees down
Large hail
Trees and power lines down in Moscow.
Large hail
Trees down
Numerous trees and power lines down. A falling tree struck and killed a 22 year old female camping in a tent. Fallen trees closed Route 302 for several hours.
Trees down
Large hail
Numerous trees and power lines down
Several trees down
Trees down
Trees down
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Oxford | 2006-06-19 | 22 | Female | Camping | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517907, 5517922, 5517908, 5517909, 5517910, 5517911, 5517912, 5517913, 5517914, 5517915, 5517916, 5517917, 5517918, 5517919, 5517920, 5517921.